Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 64, NWS Marquette, MI

October 25, 2012Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Oct 25, 2012, 2:15 PM CDT for Menominee County, Michigan. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2012, 2:15 PM CDT (19:15 UTC)
Expired
Oct 25, 2012, 2:42 PM CDT
In force
27 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 98 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 2:20 PM CDTHAIL 0.75Menominee, MIPENNY-SIZED HAIL LASTED FOR ABOUT 2 MINUTES. VERY HEAVY RAIN FOLLOWED.
Oct 25, 2:22 PM CDTHAIL 0.51 Se Menominee, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

504 
WUUS53 KMQT 251915
SVRMQT
MIC109-252015-
/O.NEW.KMQT.SV.W.0064.121025T1915Z-121025T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
215 PM CDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 315 PM CDT/415 PM EDT/

* AT 312 PM EDT/212 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 12 MILES SOUTHWEST OF MARINETTE...AND MOVING NORTHEAST AT
  75 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MENOMINEE...CEDAR RIVER...BIRCH CREEK...CARBONDALE...WALLACE...
  ARTHUR BAY AND WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4510 8766 4514 8769 4517 8774 4520 8775
      4522 8773 4556 8734 4555 8732 4555 8725
      4544 8732 4541 8732 4512 8760 4509 8758
TIME...MOT...LOC 1915Z 226DEG 67KT 4501 8774
WIND...HAIL 60MPH 1.00IN

$$

MRD
2 follow-up statements
287 
WWUS53 KMQT 251926
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
326 PM EDT THU OCT 25 2012

MIC109-252015-
/O.CON.KMQT.SV.W.0064.000000T0000Z-121025T2015Z/
MENOMINEE MI-
226 PM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MENOMINEE
COUNTY UNTIL 315 PM CDT/415 PM EDT/...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MENOMINEE...MOVING NORTHEAST AT 80 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR RIVER...CARBONDALE...ARTHUR BAY AND WELLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4509 8761 4510 8766 4514 8769 4517 8774
      4520 8775 4522 8773 4556 8734 4555 8732
      4555 8725 4544 8732 4541 8732 4512 8760
TIME...MOT...LOC 1926Z 222DEG 69KT 4517 8753
WIND...HAIL 60MPH 1.00IN

$$

MRD
996 
WWUS53 KMQT 251942
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
342 PM EDT THU OCT 25 2012

MIC109-251950-
/O.CAN.KMQT.SV.W.0064.000000T0000Z-121025T2015Z/
MENOMINEE MI-
242 PM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR MENOMINEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO THE BAY. 
THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PENNY SIZED HAIL WAS OBSERVED BY THE MENOMONEE COUNTY EMERGENCY 
MANAGER WITH THIS STORM IN MENOMINEE AT 220 PM EDT.

LAT...LON 4509 8761 4510 8766 4514 8769 4517 8774
      4520 8775 4522 8773 4556 8734 4555 8732
      4555 8725 4544 8732 4541 8732 4512 8760
TIME...MOT...LOC 1940Z 222DEG 69KT 4536 8726

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 12:54 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 25, 12:54 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
154 PM EDT THU OCT 25 2012

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 518 AM EDT THU OCT 25 2012

ELONGATED SURFACE TROUGH IS STRETCHING FROM NORTHERN LAKE SUPERIOR
THROUGH WEST CENTRAL WISCONSIN...AND DOWN INTO KANSAS. SHOWERS AND
THUNDERSTORMS EXTEND ALONG THIS TROUGH...WITH MORE WIDESPREAD AND
STRONGER SHOWERS ASSOCIATED WITH SHORTWAVES RIDING NORTHEAST AROUND
THE UPPER TROUGH IN THE NORTHERN PLAINS. AHEAD OF THESE
SHOWERS...WIDESPREAD LOW CLOUDS AND FOG ARE IN PLACE...BUT
TURBULENT MIXING FROM THE SHOWERS/THUNDERSTORMS HAS KEPT
VISIBILITIES HIGHER THAN YESTERDAY ACROSS MUCH OF THE AREA. THE LAST
ITEM TO NOTE IS THE UNUSUALLY WARM TEMPERATURES ACROSS MUCH OF THE
AREA...WITH 4AM TEMPERATURES IN THE UPPER 50S TO MID 60S...WHICH IS
10-15 DEGREES ABOVE THE NORMAL HIGHS FOR THIS TIME OF YEAR.

THE PREVIOUSLY MENTIONED SERIES OF WAVE PUSHING NORTHEAST ALONG THE
TROUGH WILL BE THE MAIN PRECIPITATION MAKER FOR TODAY INTO TONIGHT
AS A LOW DEVELOPS IN CENTRAL WISCONSIN AND FOLLOWS THE TROUGH
THROUGH UPPER MICHIGAN TODAY. THE MAIN SHORTWAVE CURRENTLY IN THE
CENTRAL PLAINS WILL PUSH NORTHEAST THROUGH THE WESTERN CWA THIS
AFTERNOON AND EVENING. AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY
IN WI AND THE WESTERN CWA SHOULD CONTINUE OVER THE NEXT FEW HOURS AS
THEY SHIFT TO THE NORTHEAST. SPC MESOSCALE ANALYSIS SHOWING MUCAPE
GRADIENT ACROSS THE WEST CENTRAL CWA WITH THE SURFACE TROUGH. OVER
THE EAST...MUCAPE VALUES AROUND 1000 J/KG...WHILE TOWARDS KIWD
VALUES ARE LESS THAN 250 J/KG. THUNDERSTORMS THAT DEVELOPED THIS
MORNING IN THE BETTER INSTABILITY HAD SEEN STRONGER UPDRAFTS...BUT
AS THEY HAVE SHIFTED TO THE NNE AND INTO WEAKER INSTABILITY THEIR
UPDRAFTS HAVE REALLY DIMINISHED. THUS...DON/T THINK THERE IS MUCH
CONCERN FOR SEVERE WEATHER...ALTHOUGH THERE IS AN ISOLATED CELL IN
NORTHEAST WI IN THE BETTER INSTABILITY THAT IS REMAINING STRONG.

THE SECOND WAVE CURRENTLY IN NORTHWEST IOWA AND SOUTHERN MN WILL
MOVE THROUGH THE AREA THIS MORNING AS H500 HEIGHT FALLS PUSH WEST
ACROSS THE CWA THROUGH THE DAY. THE FORCING...WHICH
WILL BE ALONG AND JUST NORTHWEST OF THE DEVELOPING SURFACE
LOW...SHOULD ARRIVE TOWARDS MID MORNING OVER THE WESTERN CWA. THIRD
AND LIKELY FINAL WAVE OF PRECIPITATION WILL BE ALONG AND BEHIND THE
STRONG COLD FRONT THAT WILL BE INTENSIFYING THROUGH THE AFTERNOON
HOURS /H850 TEMPS FALLING FROM THE LOW TEENS ABOVE ZERO THIS MORNING
TO -3C OVER THE WEST THIS AFTERNOON. IN ADDITION...H500 HEIGHT FALLS
WILL BE INCREASING FROM WEST TO EAST THIS AFTERNOON WITH THE
SHORTWAVE MOVING INTO THE WESTERN CWA. INSTABILITY SLOWLY DECREASES
THIS AFTERNOON AS THE COLD FRONT IS PUSHING EAST ACROSS THE
AREA...MUCAPES FALLING INTO THE 400-700 J/KG RANGE DUE TO WEAKENING
MID LEVEL LAPSE RATES. SO THE THUNDER POTENTIAL WILL STILL BE
THERE...BASED ON CONVECTION IN WESTERN WI EARLY THIS MORNING IN
SIMILAR INSTABILITY...BUT WILL LEAVE IT AT A CHANCE THIS AFTERNOON.
THINK THE MAIN THREAT WILL BE BRIEF HEAVY RAIN WITH THE SHOWERS AND
ISOLATED THUNDERSTORMS THIS AFTERNOON...AS PWAT VALUES ARE OVER 250
PERCENT OF NORMAL.

AS FOR WINDS TODAY...THE TIGHTENING PRESSURE GRADIENT SHOULD LEAD
TO WINDS IN THE 20-30MPH RANGE OVER THE EAST HALF. BUT THE CLOUDS
AND THE INVERSION ABOVE THE SURFACE WILL KEEP THE STRONGER 40-50KT
SOUTHERLY WINDS ALOFT FROM COMING DOWN TO THE SURFACE. BEHIND THE
SURFACE LOW THAT MOVES THROUGH THIS AFTERNOON WILL BE ANOTHER PERIOD
OF GUSTY WINDS...AS THEY SHIFT TO THE WEST-NORTHWEST. WINDS
ALOFT AREN/T MUCH MORE THAN 30-35KTS...BUT WITH THE STRONG COLD AIR
ADVECTION AND THE PRESSURE RISES...FEEL THAT THERE SHOULD BE A
PERIOD OF GUSTS TO 35-40MPH OVER THE KEWEENAW. FINALLY...AS THE
COLD FRONT MOVES THROUGH...WILL CONTINUE TO HIGHLIGHT FALLING
TEMPERATURES FROM WEST TO EAST DURING THE DAY.

AFTER THE REMAINING PRECIPITATION FROM THE EXITING FRONT...MAIN
THING FOR TONIGHT WILL BE THE SIGNIFICANT COOLING TREND AND VERY DRY
MID LEVEL AIR MOVING OVER THE CWA. EXPECT ONGOING SHOWERS OVER THE
EASTERN CWA TO CONTINUE TO PUSH EAST WITH THE COLD FRONT THIS
EVENING AND END DURING THE OVERNIGHT HOURS FROM WEST TO EAST. THE
DRYING ALOFT SHOULD LEAD TO DECREASING CLOUDS OVER MOST OF THE AREA
THROUGH THE NIGHT. THE ONLY EXCEPTION IS DECENT MOISTURE BELOW H850
HANGING ON OVER THE KEWEENAW TONIGHT UNDER THE WESTERLY FLOW. WITH
THE H850 TEMPS FALLING TO -7C BY 12Z FRIDAY...THINK THAT LAKE CLOUDS
SHOULD REMAIN THROUGH THE NIGHT. THE GENERAL SUBSIDENCE ALOFT WILL
LIKELY LIMIT SHOWER POTENTIAL...ALONG WITH SHORT RESIDENCE TIME OVER
THE WESTERN LAKE...BUT CYCLONIC FLOW MAY BE SUPPORTIVE OF SOME
ISOLATED AND TRANSIENT SHOWERS. IF SHOWERS OCCUR...EXPECT THE RAIN
TO MIX WITH AND CHANGE OVER TO SNOW OVER THE WEST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 518 AM EDT THU OCT 25 2012

NAM SHOWS A CLOSED 500 MB LOW OVER WESTERN ONTARIO WITH A TROUGH
ACROSS THE PLAINS 12Z FRI. TROUGHING STAYS IN THE GREAT LAKES REGION
THROUGH 12Z SUN. WRAPAROUND MOISTURE LOOKS TO STAY WELL NORTH AND
WEST OF THE AREA. WITH A WEST WIND...THERE COULD STILL BE A CHANCE
FOR LAKE EFFECT PCPN FOR THE KEWEENAW EVEN WITH SIGNIFICANT DRYING
IN THE ATMOSPHERE. 850 MB TEMPERATURES OFF THE NAM/GFS AND ECMWF GET
DOWN TO -6C TO -8C FRIDAY THROUGH SAT AND WITH LAKE SUPERIOR
TEMPERATURES FROM 6C TO 9C...THIS WOULD BE ENOUGH FOR LAKE EFFECT
PCPN. WILL CONTINUE TO GO WITH SLIGHT CHANCE POPS FOR THIS
POSSIBILITY. IT LOOKS TO BE COLD AS WELL AND LOWERED HIGH
TEMPERATURES A BIT FOR FRIDAY AND SATURDAY WITH VERY COLD 850 MB
TEMPERATURES. OVERALL THOUGH...NOT ANY REAL HUGE CHANGES TO THE
GOING FORECAST.

IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB TROUGH OVER THE
CENTRAL U.S. 12Z SUNDAY WITH COLD AIR AROUND. SANDY THEN COMES INTO
PLAY WITH THE ECMWF STILL THE FURTHEST WEST TO TRACK IT ONTO THE MID
ATLANTIC REGION WHILE THE GFS ON BOTH 12Z AND 18Z RUNS KEEPS SANDY
WELL OFFSHORE 12Z MON. THIS HAS SOME DIFFERENCES COME INTO PLAY FOR
US AS THE GFS CONTINUES TO MAINTAIN A TROUGH OVER THE UPPER GREAT
LAKES WHILE THE ECMWF SHOVES THE TROUGH FURTHER EAST AND STARTS TO
BRING IN AN UPPER LEVEL RIDGE. THESE DIFFERENCES STILL REMAIN INTO
TUE AND WED. WITH BOTH MODELS RETAINING CONSISTENCY IN THEIR
RESPECTIVE SOLUTIONS...CONFIDENCE REMAINS LOW FOR THIS FORECAST.
STILL LOOKS COLD FOR THE FORECAST PERIOD WITH SOME LAKE EFFECT PCPN
POSSIBLE WITH A WESTERLY WIND AT THE BEGINNING GOING MORE TO A NORTH
WIND LATER IN THE PERIOD. KEPT SLIGHT CHANCE POPS IN FOR THIS
POSSIBILITY FOR NOW EVEN WITH SFC RIDGING NEARBY. ONE THING THAT
SANDY WILL DO IS SLOW UP THE WEATHER PATTERN AND KEEP IT COLD WITH
LITTLE CHANGE IN THE FORECAST UNTIL IT GETS ABSORBED INTO A
TROUGH.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 152 PM EDT THU OCT 25 2012

A COLD FRONT INDUCING SHOWERS AND SOME THUNDERSTORMS ACROSS CENTRAL
UPPER MI AND NORTH CENTRAL WI IS CONTINUING TO MOVE EASTWARD
TODAY...WITH THE APPROXIMATE LOCATION STRETCHING FROM JUST WEST OF
IMT TO JUST NORTH OF MARQUETTE AS OF 1730Z. WINDS HAVE BECOME WEST
TO NORTHWESTERLY AT IWD AND CMX AS A RESULT. A GRADUAL BACKING OF
THE WINDS MORE TO THE WEST AS WELL AS INCOMING -SHRA SHOULD AID WITH
MARGINAL IMPROVEMENT OF CIG AND VIS AT CMX THIS AFTERNOON.
MEANWHILE...CONTINUED UPSLOPE FLOW SHOULD KEEP CIGS LOWER AT IWD AS
-SHRA BEGINS TO MIX WITH -SHSN BY LATE AFTERNOON. WINDS WILL
GENERALLY STAY OUT OF THE WEST AT BOTH IWD AND CMX THROUGH THE TAF
PERIOD...WITH A SLIGHT DECREASE IN SPEED BY FRIDAY MORNING.

AT SAW...WINDS HAVE CONTINUED TO VEER SLOWLY TO THE SSW AHEAD OF THE
APPROACHING COLD FRONT. IN COMBINATION WITH -SHRA SPREADING ACROSS
THE AREA...BR/FG HAS BEEN WASHED OUT AND CIGS HAVE RISEN SLIGHTLY.
THUNDER IS POSSIBLE LATER IN THE AFTERNOON AS A CLUSTER OF SHOWERS
AND EMBEDDED TS ARE MOVING NORTHEASTWARD OUT OF NORTH CENTRAL WI.
CONFIDENCE IS LOW GIVEN STRATIFORM PATTERN ACROSS CENTRAL UPPER
MI...SO ONLY MENTIONED VCTS FOR NOW. THE WIND SHIFT WITH THE FRONT
IS EXPECTED AROUND 22Z...THOUGH A SOMEWHAT MUDDLED BOUNDARY DUE TO
CONVECTION MAKES TIMING A LITTLE DIFFICULT. EXPECT CIGS AND VIS TO
IMPROVE BY EARLY EVENING AS DOWNSLOPE FLOW BEGINS.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 518 AM EDT THU OCT 25 2012

SURFACE TROUGH THAT IS LOCATED OVER WESTERN UPPER MICHIGAN AND
CENTRAL LAKE SUPERIOR WILL BE THE LOCATION OF A DEVELOPING LOW IN
WISCONSIN. THIS LOW WILL FOLLOW THE TROUGH AS IT INTENSIFIES THIS
AFTERNOON AND TONIGHT WHILE MOVING INTO ONTARIO. THIS LOW WILL
SWEEP A COLD FRONT ACROSS EASTERN LAKE SUPERIOR THIS AFTERNOON AND
EVENING. BEFORE THIS LOW...EXPECT FOG TO BE LOCATED OVER PORTIONS
OF WESTERN/CENTRAL LAKE SUPERIOR. HAVE SEEN SOME LOWER VISIBILITIES
FROM SHIP OBS...BUT FEEL IT IS PATCHY ENOUGH TO NOT TO ADD A DENSE
FOG ADVISORY. PLUS...WITH THE INCREASING WINDS AND DRIER AIR
ARRIVING THIS AFTERNOON...ANY FOG SHOULD BE TRANSIENT AS IT
DIMINISHES.

EXPECT GALES RIGHT BEHIND THE FRONT FOR A PERIOD OF TIME TONIGHT
OVER PORTIONS OF CENTRAL LAKE SUPERIOR. WINDS ALOFT AREN/T MUCH MORE
THAN 30-35KTS...BUT WITH THE STRONG COLD AIR ADVECTION AND PRESSURE
RISES...FEEL THAT THERE SHOULD BE A PERIOD OF FREQUENT GALE FORCE
GUSTS. THUS...HAVE SWITCHED THE GALE WATCH TO A GALE WARNING FOR
00-12Z FRIDAY. A LINGERING PRESSURE GRADIENT BETWEEN THE EXITING LOW
IN NORTHERN ONTARIO AND HIGH PRESSURE BUILDING OVER THE NORTHERN
PLAINS WILL KEEP WESTERLY WINDS IN THE 20-30KT RANGE. AS THE HIGH
PRESSURE BUILDS OVER THE UPPER GREAT LAKES THROUGH THE
WEEKEND...EXPECT WINDS TO DIMINISH BELOW 20KTS FOR THE WEEKEND.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ251-267.

  GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY FOR
     LSZ265-266.

LAKE MICHIGAN...
  GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ248-250.

&&

SHORT TERM...SRF
LONG TERM...07
AVIATION...TK
MARINE...SRF
Hazardous weather outlook, Oct 25, 11:31 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
1231 PM EDT THU OCT 25 2012

MIZ001>007-009>014-084-085-261200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
1231 PM EDT THU OCT 25 2012 /1131 AM CDT THU OCT 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF WEST AND CENTRAL UPPER
MICHIGAN INTO EARLY THIS EVENING. SOME THUNDERSTORMS COULD BE STRONG
WITH LARGE HAIL AND GUSTY WINDS. THE GREATEST CHANCE FOR STRONGER
STORMS WILL BE OVER CENTRAL UPPER MICHIGAN THROUGH LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-261200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1231 PM EDT THU OCT 25 2012 /1131 AM CDT THU OCT 25 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON ACROSS THE EAST
HALF OF LAKE SUPERIOR. ISOLATED STORMS COULD BE STRONG WITH LARGE
HAIL AND GUSTY WINDS OVER 35 KNOTS.

SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON OVER FAR EASTERN
LAKE SUPERIOR.

WEST GALES TO 35 KNOTS ARE EXPECTED TONIGHT ACROSS CENTRAL LAKE SUPERIOR.
SEE THE LATEST OPEN WATER FORECAST FOR LAKE SUPERIOR OR MARINE
WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-261200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1231 PM EDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

SOUTH GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON FROM SEUL CHOIX
POINT TO ROCK ISLAND PASSAGE...INCLUDING FAIRPORT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME STORMS
COULD PRODUCE LARGE HAIL AND GUSTY WINDS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Local storm report, Oct 25, 9:49 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1049 AM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     HAIL             KENTON                  46.48N 88.88W
10/25/2012  M0.25 INCH       HOUGHTON           MI   PUBLIC

            VERY HEAVY RAIN AS WELL.

&&

TKLUBER
Local storm report, Oct 25, 10:17 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1117 AM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HAIL             SKANEE                  46.88N 88.22W
10/25/2012  M0.25 INCH       BARAGA             MI   CO-OP OBSERVER

&&

TKLUBER
Local storm report, Oct 25, 10:46 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1146 AM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       WATERSMEET              46.27N 89.18W
10/25/2012  M2.30 INCH       GOGEBIC            MI   CO-OP OBSERVER

            24 HOUR REPORT. PEA SIZED HAIL AROUND 0900 CDT.

&&

TKLUBER
Local storm report, Oct 25, 11:00 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1200 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       12 WSW WATERSMEET       46.20N 89.41W
10/25/2012  M1.75 INCH       GOGEBIC            MI   CO-OP OBSERVER

            24 HOUR REPORT.

&&

TKLUBER
Local storm report, Oct 25, 11:12 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1212 PM EDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       6 ESE PAULDING          46.36N 89.08W
10/25/2012  M2.47 INCH       ONTONAGON          MI   OTHER FEDERAL

            12 HOUR TOTAL. MEASURED AT THE RIVER RAIN GAUGE.

1137 AM     HEAVY RAIN       WATERSMEET              46.27N 89.18W
10/25/2012  M2.35 INCH       GOGEBIC            MI   OTHER FEDERAL

            12 HOUR TOTAL. MEASURED AT THE RIVER RAIN GAUGE.

&&

TKLUBER
Special weather statement, Oct 25, 12:10 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
110 PM EDT THU OCT 25 2012

MIZ002-009-252100-
ONTONAGON-GOGEBIC-
INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD
110 PM EDT THU OCT 25 2012 /1210 PM CDT THU OCT 25 2012/

...RAIN MIXING WITH SNOW BY LATE AFTERNOON OVER FAR WESTERN UPPER
MICHIGAN...

AS OF NOON CDT...RAIN IS CHANGING TO SNOW OVER PORTIONS OF NORTHWEST
WISCONSIN AS COLD AIR MOVES INTO THE REGION IN WAKE OF THE COLD FRONT
THAT MOVED THROUGH THIS MORNING. AS TEMPERATURES COOL FURTHER THIS
AFTERNOON...EXPECT RAIN TO MIX WITH AND POSSIBLY CHANGE TO SNOW AFTER
4 PM CDT THIS AFTERNOON OVER FAR WESTERN UPPER MICHIGAN. AREAS THAT
WILL EXPERIENCE THE SNOW FIRST WILL BE THE HIGHER TERRAIN FROM
IRONWOOD AND WAKEFIELD TOWARD THE PORCUPINE MOUNTAINS...INCLUDING
WHITE PINE. BY EARLY EVENING... MINOR SNOW ACCUMULATIONS LESS THAN 1
INCH ARE POSSIBLE IN THESE AREAS ON GRASSY SURFACES AND LESS
TRAVELLED ROADWAYS. PLAN ON LITTLE IF ANY SNOW TO OCCUR THROUGH EARLY
EVENING AT ROCKLAND AND ONTONAGON.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:33 AM CDTGale WarningMQT27 hr
Oct 25, 3:33 AM CDTSmall Craft AdvisoryMQT60 hr
Oct 25, 6:41 AM CDTSpecial Marine WarningMQT34 min
Oct 25, 7:01 AM CDTSpecial Marine WarningMQT89 min
Oct 25, 8:14 AM CDTSevere Thunderstorm WarningMQTGogebic, Iron, Ontonagon61 min
Oct 25, 8:49 AM CDTSevere Thunderstorm WarningMQTBaraga, Houghton56 min
Oct 25, 9:15 AM CDTSpecial Marine WarningMQT72 min
Oct 25, 9:25 AM CDTSevere Thunderstorm WarningMQTBaraga, Marquette50 min
Oct 25, 10:10 AM CDTSpecial Marine WarningMQT95 min
Oct 25, 11:48 AM CDTSmall Craft AdvisoryMQT49 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.